Is Suboxone treatment a fit for you?
Find it now

How to get rid of nausea from Suboxone

When first starting buprenorphine/naloxone (Suboxone), one of the side effects can be nausea (although this tends to go away after a few days of your body getting used to the medication). There are a few things you can do to help get rid of nausea from Suboxone. Make sure you eat some food prior to your dose, making sure to do so at least a half-hour before so there is no food in your mouth when you dissolve your film under your tongue. Keep yourself well hydrated. There are medications like Ondansetron (“Zofran”) and other antiemetics (anti-nausea medicines) that your provider can prescribe you. In addition, there are many alternative therapies for nausea, including acupressure/acupuncture, mindfulness exercises, etc., that help alleviate symptoms of nausea.

Elena Hill, MD, MPH

Elena Hill, MD; MPH received her MD and Masters of Public Health degrees at Tufts Medical School and completed her family medicine residency at Boston Medical Center. She is currently an attending physician at Bronxcare Health Systems in the Bronx, NY where she works as a primary care physician as well as part time in pain management and integrated health. Her clinical interests include underserved health care, chronic pain and integrated/alternative health.

Is Suboxone treatment a fit for you?

Contact us directly to speak with a specialist.

Elena Hill, MD, MPH

Elena Hill, MD; MPH received her MD and Masters of Public Health degrees at Tufts Medical School and completed her family medicine residency at Boston Medical Center. She is currently an attending physician at Bronxcare Health Systems in the Bronx, NY where she works as a primary care physician as well as part time in pain management and integrated health. Her clinical interests include underserved health care, chronic pain and integrated/alternative health.

More popular Suboxone questions

Bicycle Health Online Suboxone Doctors

Safe, confidential, & affordable treatment for opioid use disorder.